Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 107, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 29, 2011, 9:46 PM CST. It took effect at Dec 30, 2011, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2011, 9:46 PM CST (03:46 UTC)
- In effect from
- Dec 30, 2011, 12:00 PM CST
- Expired
- Dec 31, 2011, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
716 WHUS73 KMKX 300346 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 946 PM CST THU DEC 29 2011 ...BRISK NORTH WINDS AND HIGH WAVES FOR FRIDAY AFTERNOON AND NIGHT... .LOW PRESSURE WILL TRACK EAST FROM NORTHEAST ILLINOIS TO THE EASTERN GREAT LAKES FOR FRIDAY AFTERNOON AND NIGHT. BRISK NORTH WINDS AND HIGH WAVES WILL DEVELOP FOR FRIDAY AFTERNOON AND NIGHT. THE WINDS AND WAVES WILL SUBSIDE SATURDAY MORNING AS A RIDGE OF HIGH PRESSURE MOVES OVER LAKE MICHIGAN. LMZ645-646-301200- /O.NEW.KMKX.SC.Y.0107.111230T1800Z-111231T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 946 PM CST THU DEC 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 3 AM CST SATURDAY. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS IN THE AFTERNOON TURNING NORTH IN THE EVENING. * WAVES: 2 TO 4 FEET BUILDING TO 4 TO 6 FEET BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-301200- /O.NEW.KMKX.SC.Y.0107.111230T1800Z-111231T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 946 PM CST THU DEC 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS IN THE AFTERNOON BECOMING DUE NORTH IN THE EVENING. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
4 follow-up statements
095 WHUS73 KMKX 300957 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 AM CST FRI DEC 30 2011 ...BLUSTERY NORTH WINDS AND HIGH WAVES DEVELOPING TODAY... .LOW PRESSURE WILL TRACK EAST ACROSS NORTHERN ILLINOIS TODAY AND INTO THE CENTRAL GREAT LAKES TONIGHT. A TIGHTENING PRESSURE GRADIENT AND LINGERING UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL RESULT IN BLUSTERY NORTH TO NORTHEAST WINDS DEVELOPING ALONG WITH BUILDING WAVES. THE WINDS AND WAVES WILL BEGIN TO SUBSIDE TONIGHT AS THE LOW MOVES FARTHER AWAY FROM LAKE MICHIGAN...AND HIGH PRESSURE APPROACHES FROM THE WEST. LMZ645-646-301800- /O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 357 AM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST SATURDAY. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS IN THE AFTERNOON TURNING NORTH IN THE EVENING. GUSTS UP TO 30 KNOTS. * WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-301800- /O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 357 AM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * WINDS: NORTHEAST WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS TODAY...WITH GUSTS TO 30 KNOTS. * WAVES: 1 TO 3 FEET INCREASING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
210 WHUS73 KMKX 301708 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1108 AM CST FRI DEC 30 2011 ...BLUSTERY NORTH WINDS AND HIGH WAVES DEVELOPING THIS AFTERNOON... .LOW PRESSURE WILL TRACK EAST ACROSS NORTHERN ILLINOIS TODAY AND INTO THE CENTRAL GREAT LAKES TONIGHT. A TIGHTENING PRESSURE GRADIENT AND LINGERING UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL RESULT IN BLUSTERY NORTH TO NORTHEAST WINDS DEVELOPING ALONG WITH BUILDING WAVES. THE WINDS AND WAVES WILL BEGIN TO SUBSIDE TONIGHT AS THE LOW MOVES FARTHER AWAY FROM LAKE MICHIGAN...AND HIGH PRESSURE APPROACHES FROM THE WEST. LMZ645-646-310115- /O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1108 AM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. * WINDS: EAST WINDS 10 TO 25 KNOTS BECOMING NORTHEAST 15 TO 25 KNOTS IN THE AFTERNOON TURNING NORTH IN THE EVENING. GUSTS UP TO 30 KNOTS. * WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-310115- /O.CON.KMKX.SC.Y.0107.111230T1800Z-111231T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 1108 AM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTHEAST WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...WITH GUSTS TO 30 KNOTS. * WAVES: 1 TO 3 FEET INCREASING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
423 WHUS73 KMKX 302153 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 PM CST FRI DEC 30 2011 ...BLUSTERY NORTH WINDS AND HIGH WAVES THROUGH THIS EVENING... .LOW PRESSURE TRACKING FROM NORTHERN ILLINOIS INTO INDIANA THIS EVENING WILL PRODUCE A A TIGHTENING PRESSURE GRADIENT. THIS...ALONG WITH LINGERING UNSTABLE CONDITIONS OVER LAKE MICHIGAN...WILL RESULT IN BLUSTERY NORTH TO NORTHEAST WINDS ALONG WITH BUILDING WAVES MAINLY SOUTH OF PORT WASHINGTON. THE WINDS AND WAVES WILL SUBSIDE TONIGHT AS THE LOW MOVES FARTHER AWAY FROM LAKE MICHIGAN...AND HIGH PRESSURE APPROACHES FROM THE WEST. LMZ643-302300- /O.CAN.KMKX.SC.Y.0107.000000T0000Z-111231T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 353 PM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WHILE NORTHEAST WINDS MAY GUST TO 25 KNOTS OCCASIONALLY THIS EVENING...THEY ARE NOT EXPECTED TO BE PERSISTENT AND WAVES SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY LEVELS. $$ LMZ645-646-310300- /O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 PM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS BECOMING NORTH IN THE EVENING...THEN DIMINISHING TO 10 TO 20 KNOTS AROUND MIDNIGHT. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644-310300- /O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- 353 PM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THIS EVENING...DIMINISHING TO 10 TO 20 KNOTS AROUND MIDNIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
277 WHUS73 KMKX 310255 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 855 PM CST FRI DEC 30 2011 ...BLUSTERY NORTH WINDS AND HIGH WAVES EARLY TONIGHT... .LOW PRESSURE TRACKING INTO THE EASTERN GREAT LAKES WILL BRING BRISK NORTH WINDS ACROSS LAKE MICHIGAN. THIS... ALONG WITH LINGERING UNSTABLE CONDITIONS OVER LAKE MICHIGAN... WILL RESULT IN HIGH WAVES MAINLY SOUTH OF PORT WASHINGTON. THE WINDS AND WAVES WILL SUBSIDE LATE TONIGHT AS THE LOW MOVES FARTHER AWAY...AND HIGH PRESSURE APPROACHES FROM THE WEST. LMZ645-646-310900- /O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0900Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 855 PM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS....THEN DIMINISHING TO 10 TO 20 KNOTS AROUND MIDNIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644-310600- /O.CON.KMKX.SC.Y.0107.000000T0000Z-111231T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- 855 PM CST FRI DEC 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS...DIMINISHING TO 10 TO 15 KNOTS AROUND MIDNIGHT. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 3:42 PM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Dec 29, 3:42 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CST THU DEC 29 2011 .VERY SHORT TERM...TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. AREA OF LOW CLOUDS OVER THE NORTHEASTERN HALF OF THE FORECAST AREA CONTINUE TO LINGER...WITH MORE TO THE NORTHWEST TRYING TO SHIFT SOUTHEASTWARD. THIS IS IN RESPONSE TO MID TO UPPER LEVEL NORTHWEST FLOW IN WAKE OF SHORTWAVE TROUGH. THESE CLOUDS SHOULD HANG AROUND INTO THE EVENING. ANOTHER AREA OF LOW CLOUDS TRYING TO MOVE SOUTH SOUTHEAST FROM SOUTHEAST MINNESOTA HAVE STALLED AND SHOULD REMAIN THERE INTO THIS EVENING...BEFORE SHIFTING OFF TO THE EAST. MAIN ISSUE TONIGHT INTO FRIDAY WILL BE PRECIPITATION TYPES AND AMOUNTS. SHORT TERM MODELS SHOWING LOW PRESSURE MOVING FROM WEST CENTRAL IOWA AT 06Z FRIDAY TO FAR NORTHEAST ILLINOIS BY 18Z FRIDAY...THEN SHIFTING EAST DURING THE AFTERNOON. GFS A BIT FURTHER NORTH WITH THE LOW TRACK THAN THE OTHER MODELS. ASSOCIATED SHORTWAVE TROUGH FOLLOWS A SIMILAR PATH TO THE SURFACE LOW. 18Z NAM RUN NOW SHOWING MUCH STRONGER 850MB/700MB FRONTOGENESIS RESPONSE SHIFTING ACROSS THE SOUTHERN PORTIONS OF THE AREA LATER TONIGHT...LINGERING IN THE AREA FRIDAY MORNING BEFORE MOVING OFF TO THE EAST. 12Z GFS WAS MUCH WEAKER WITH THIS FEATURE. LOW LEVEL JET NOSE/WARM AIR ADVECTION ALSO FOCUSES ACROSS THIS AREA LATER TONIGHT ON SHORT TERM MODELS...AND INTO FRIDAY MORNING ON THE 18Z NAM. SOME CROSSHAIRS SIGNATURES IN DENDRITE ZONE SEEN FOR A FEW HOURS LATER TONIGHT ACROSS THE AREA. EXPECT PRECIPITATION TO ENTER THE FORECAST AREA FROM WEST TO EAST BETWEEN 06Z AND 09Z FRIDAY. AREA FORECAST SOUNDINGS FROM NAM AND GFS SUGGEST MAINLY SNOW IN THE NORTHERN SECTIONS OF THE AREA LATER TONIGHT AND FRIDAY MORNING...WITH A RAIN/SNOW MIX ACROSS THE SOUTH WITH THE MILDER AIR TRYING TO WORK INTO THE AREA. AS LOW MOVES EAST TOWARD FRIDAY MORNING...COLDER AIR PULLED INTO THE AREA ON THE BACKSIDE OF THE LOW SHOULD HELP CHANGE ANY MIX TO LIGHT SNOW IN THE MADISON AREA AND SOUTH/WEST OF THERE. KEPT CHANCES FOR LIGHT FREEZING RAIN/LIGHT SLEET THERE LATER TONIGHT...IN CASE SATURATION OCCURS QUICKER WITH STRONGER WARM LAYER. WARM AIR PULLING INTO THE FAR SOUTHEAST PORTIONS OF THE AREA SHOULD BRING MAINLY RAIN BY 12Z FRIDAY...LINGERING THROUGH THE MORNING...WITH A MIX TO ALL SNOW TO THE NORTHWEST. MIX LINGERS AS TEMPERATURES RISE A BIT FRIDAY MORNING...THEN COOL OFF ON NORTH WINDS...WITH CHANCES FOR LIGHT SNOW IN THE AFTERNOON. SNOWFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED NEAR AND WEST OF MADISON BETWEEN LATER TONIGHT AND FRIDAY MORNING...DOWN TO AN INCH FROM OZAUKEE TO ROCK COUNTIES...AND LESSER AMOUNTS TO THE SOUTHEAST WITHIN THE WARMER AIRMASS. USED LOW TO BORDERLINE MODERATE SNOW TO LIQUID RATIOS LATER TONIGHT AND FRIDAY MORNING. .SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY. FRIDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH DRY WEATHER EXPECTED FRIDAY NIGHT AND SATURDAY WITH SHORT WAVE RIDGING. COLD POOL BEHIND DEPARTING WAVE SHIFTS EAST OVERNIGHT WITH 850 MB RIDGE AXIS...WITH NW 850 MB WINDS SHIFTING WEST AND 850 MB TEMPERATURES RISING FROM -2C TO -5C AT 00Z SATURDAY...TO 0C TO +2C BY 12Z. EARLY LOWS AROUND 06Z WITH SNOW COVER...CLEAR SKIES AND LIGHT WINDS INITIALLY ALLOWING A RAPID DROP-OFF AFTER SUNSET...THEN TEMPS STEADY OUT AND SLOWLY RISE OVERNIGHT. SOME CONCERN FOR FOG DEVELOPMENT AROUND/AFTER 09Z WITH DEVELOPING PUSH OF WARMER...MORE MOIST AIR OVER SNOW COVER/COLD GROUND HINTED AT BY MOS GUIDANCE. WILL LEAVE OUT FOR NOW DUE TO UNCERTAINTY WITH LOCATION AND AMOUNT OF SNOW...BUT MAY BE A CONCERN FOR LATER SHIFTS. SATURDAY...FORECAST CONFIDENCE MEDIUM. SOME LIFT NOTED WITH STRONG 850-700 MB Q-VECTOR CONVERGENCE ASSOCIATED WITH 850-700 MB WAA ON 40-50 KT SW WINDS MOVING ACROSS REGION. LITTLE LOW-LEVEL MOISTURE AVAILABLE SO EXPECT ONLY A BAND OF MID LEVEL CLOUDS AROUND MIDDAY SATURDAY. WHILE 925 MB TEMPERATURES JUMP TO +4C TO +6C BY 00Z SUNDAY...MELTING SNOW COVER AND COLD GROUND WILL PREVENT A DRY ADIABATIC MIX UP TO THESE WARM TEMPERATURES. SHOULD STILL SEE READINGS IN THE UPPER 30S TO LOW 40S NORTH...AND LOW 40S SOUTH WITH BRISK SOUTH WINDS BY THE AFTERNOON. SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM. LAYER Q-VECTOR CONVERGENCE INCREASES IN THE 700-300MB LAYER WITH DIFFERENTIAL CYCLONIC VORTICITY ADVECTION BETWEEN 00Z AND 06Z SUNDAY. BROAD FORCING FOR ASCENT AIDED BY UPPER LEVEL DIVERGENCE AS LEFT EXIT REGION OF UPPER JET MOVES ACROSS BETWEEN 00Z AND 06Z SUNDAY. SOME MINOR TIMING DIFFERENCES WITH 500 MB SHORT WAVE TROUGH WITH THE 29/12Z ECMWF NOT AS QUICK AS THE PREVIOUS 00Z RUN. CONSENSUS APPROACH BRINGS A CHANCE OF RAIN INTO THE NORTHWEST HALF OF THE CWA SATURDAY EVENING. THE PRECIPITATION SPREADS OVER ALL OF SOUTHERN WISCONSIN BETWEEN 06Z AND 09Z...CHANGING OVER TO A MIX OF RAIN AND SNOW FROM NORTHWEST TO SOUTHEAST AS THICKNESSES COLLAPSE BEHIND 500 MB SHORT WAVE AND 850 MB TROUGH. ALL SNOW IS EXPECTED WITH TOTAL ACCUMULATIONS OF 1/2 INCH OR LESS TO THE NORTHWEST OF A SHEBOYGAN... WATERTOWN TO MONROE LINE AS THE PRECIPITATION WINDS DOWN TOWARD DAYBREAK SUNDAY. WEST TO NORTHWEST WINDS WILL APPROACH WIND ADVISORY CRITERIA SUNDAY IN TIGHTENING PRESSURE GRADIENT AROUND DEEPENING LOW AS IT SLOWLY LIFTS EAST NORTHEAST FROM NORTH OF LAKE HURON INTO EASTERN CANADA. SERIES OF VORTICITY MAXIMA WILL KEEP CLOUDS AND A SLIGHT CHANCE OF LIGHT SNOW SHOWERS/FLURRIES IN THE FORECAST THROUGH THE DAY SUNDAY. OVERNIGHT LOWS EARLY SUNDAY MORNING WILL END UP BEING DAYTIME HIGHS FOR THE DAY SUNDAY AS COLD AIR ADVECTION ON THE BRISK WINDS BRINGS A SLOWLY DECLINING TEMPERATURES AFTER MID-MORNING. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. FORECAST CONFIDENCE LOW TO MEDIUM. WINDS WILL SLOWLY EASE MONDAY AFTERNOON AND EVENING...WITH AT OR BELOW NORMAL TEMPERATURES THROUGH TUESDAY NIGHT AS REGION WILL BE UNDER NORTHWEST FLOW...WITH A WESTERN RIDGE AMPLIFYING IN RESPONSE TO DEEPENING TROUGH TO THE EAST AND A SECOND TROUGH COMING ASHORE ALONG THE PACIFIC NORTHWEST COAST. TEMPERATURES WILL WARM BEHIND THIS SECOND TROUGH AS IT FLATTENS THE RIDGE AND CROSSES LAKE SUPERIOR/NORTHERN WISCONSIN TUESDAY...BRINGING LIGHT SNOW TO THE FAR NORTH. WILL HAVE TO WATCH THIS SYSTEM AS THE GFS AND THE GEMNH BOTH DEEPEN THE SURFACE TROUGH IN RESPONSE TO A SECOND VORT MAX THAT DIGS THE 500 MB TROUGH DEEPER INTO THE STATE...WITH THE GEMNH BRINGING PRECIPITATION INTO THE FAR NORTHEAST CWA TUESDAY AFTERNOON/EVENING. ABOVE NORMAL TEMPERATURES RETURN FOR WEDNESDAY AND THURSDAY AS HEIGHTS/THICKNESSES RISE IN NEAR-ZONAL WEST NORTHWEST FLOW. && .AVIATION/00Z TAFS/... AREA OF MVFR CEILINGS CONTINUE TO LINGER AROUND EASTERN TAF SITES...AND SHOULD CONTINUE INTO THE EARLY EVENING HOURS. MADISON MAY BE AFFECTED AS WELL DURING THIS TIME...THOUGH NOT CONFIDENT SO LEFT OUT OF TAFS. LOW PRESSURE WILL MOVE EASTWARD ACROSS FAR NORTHERN ILLINOIS LATER TONIGHT AND FRIDAY MORNING...BEFORE MOVING OFF TO THE EAST DURING THE AFTERNOON. A LIGHT RAIN/LIGHT SNOW MIX SHOULD MOVE INTO MADISON BY 07Z FRIDAY...AND THE EASTERN SITES BETWEEN 07Z AND 09Z FRIDAY. SOME LIGHT FREEZING RAIN/LIGHT SLEET MAY MIX IN AS WELL FOR A FEW HOURS AT MADISON AFTER THE ONSET OF PRECIPITATION...BUT KEPT OUT OF TAF DUE TO LOW CONFIDENCE. LIGHT SNOW SHOULD BECOME PREVAILING AT MADISON BY 10Z FRIDAY...AND REMAIN THROUGH THE MORNING HOURS. IT SHOULD TAPER OFF IN THE LATE MORNING ON FRIDAY. AROUND 2 INCHES OF STEADY ACCUMULATION IS EXPECTED FROM AROUND 10Z TO 17Z FRIDAY. TEMPERATURES SHOULD BE WARM ENOUGH TO CHANGE TO ALL LIGHT RAIN AT THE EASTERN SITES BY 12Z FRIDAY...AND REMAIN SO UNTIL AROUND 18Z FRIDAY. COLDER TEMPERATURES MAY THEN BRING LIGHT SNOW TO THESE AREAS AFTER 18Z INTO MID TO LATE AFTERNOON. FOR NOW...PERHAPS A FEW TENTHS OF AN INCH AT BEST ARE POSSIBLE...AS BEST LIFT MOVES OFF TO THE EAST DURING THIS TIME. && .MARINE... TIGHT PRESSURE GRADIENT BEHIND LOW PRESSURE FRIDAY AFTERNOON AND EARLY EVENING MAY BRING SOME GUSTS TO 25 KNOTS AND HIGH WAVES TO THE NEARSHORE WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED. STRONG LOW PRESSURE MOVING NORTH AND NORTHEAST OF THE REGION SATURDAY THROUGH SUNDAY NIGHT WILL BRING STRONG WINDS AND HIGH WAVES TO THE NEARSHORE WATERS. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED SATURDAY AND SATURDAY NIGHT...VEERING WEST TO NORTHWEST BEHIND A STRONG COLD FRONT SUNDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED SATURDAY AND SATURDAY NIGHT. AFTER THE COLD FRONTAL PASSAGE...GUSTS TO 40 TO 45 KNOTS ARE POSSIBLE. A GALE WATCH/WARNING MAY BE NEEDED FOR SUNDAY THROUGH MONDAY...WITH HIGH WAVES LINGERING INTO MONDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/FRIDAY AND AVIATION/MARINE...WOOD FRIDAY NIGHT THROUGH THURSDAY...REM
Hazardous weather outlook, Dec 29, 3:42 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CST THU DEC 29 2011 WIZ046-047-051-052-056>060-062>072-302145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 342 PM CST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LOW PRESSURE PASSING JUST TO THE SOUTH OF WISCONSIN LATE TONIGHT INTO FRIDAY MORNING WILL RESULT IN A MIXTURE OF LIGHT SNOW AND RAIN OVERSPREADING THE SOUTH HALF SOUTHERN WISCONSIN...WITH ALL LIGHT SNOW TO THE NORTH...AFTER MIDNIGHT. WESTERN PORTIONS OF SOUTH CENTRAL WISCONSIN COULD RECEIVE AN INCH OR TWO OF SNOWFALL BY 6 AM CST FRIDAY. LOCATIONS SOUTHWEST OF MADISON COULD SEE A MIX OF RAIN...SNOW...SLEET AND FREEZING RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY LIGHT SNOW OVER SOUTHERN WISCONSIN COULD RESULT IN ANOTHER INCH OF ACCUMULATION IN SOME AREAS DURING THE FRIDAY MORNING COMMUTE AS THE LOW PRESSURE SYSTEM PASSES ACROSS NORTHERN ILLINOIS. THE ACCUMULATING SNOW IS EXPECTED TO END LATE FRIDAY MORNING. STRONG WINDS ASSOCIATED WITH DEEP LOW PRESSURE TRACKING ACROSS THE WESTERN GREAT LAKES MAY REACH WIND ADVISORY CRITERIA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS AND ROAD CONDITION REPORTS WILL BE APPRECIATED OVERNIGHT AND ON FRIDAY. LMZ643>646-302145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 342 PM CST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NORTHEAST TO NORTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING. STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CAUSE WIND SPEEDS TO REACH SMALL CRAFT ADVISORY LEVELS ON SATURDAY AND SATURDAY NIGHT...AND GALE FORCE LEVELS ON SUNDAY AND MONDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Dec 29, 4:23 PM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 423 PM CST THU DEC 29 2011 WIZ046-047-051-052-056>060-062>072-300030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 423 PM CST THU DEC 29 2011 ...ANOTHER TRICKY MORNING COMMUTE POSSIBLE FRIDAY... ANOTHER LOW PRESSURE SYSTEM IS DROPPING SOUTHEAST THROUGH THE DAKOTAS...AND WILL PASS JUST SOUTH OF WISCONSIN OVERNIGHT INTO FRIDAY. THE LOW WILL PUSH A MIX OF SNOW AND RAIN INTO SOUTHWEST WISCONSIN THIS EVENING...AND ACROSS THE REST OF SOUTHERN WISCONSIN AFTER MIDNIGHT. THE RAIN AND SNOW MIX IS EXPECTED TO FALL ALONG AND SOUTH OF A LONE ROCK TO MILWAUKEE LINE...WITH ALL SNOW EXPECTED TO THE NORTH. SOME SLEET AND FREEZING RAIN IS POSSIBLE SOUTHWEST OF MADISON OVERNIGHT...CREATING DIFFICULT DRIVING CONDITIONS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN WESTERN SECTIONS OF SOUTH CENTRAL WISCONSIN BY DAYBREAK...WITH A HALF INCH EXPECTED TO THE NORTH. ANOTHER INCH OF SNOW IS EXPECTED DURING THE MORNING BEFORE THE SNOW TAPERS OFF AFTER THE NOON HOUR. DRIVERS WILL WANT TO MONITOR THIS DEVELOPING SITUATION AND BE PREPARED TO ALLOW EXTRA TIME FOR TRAVEL OVERNIGHT AND ESPECIALLY FOR THE FRIDAY MORNING COMMUTE.
Special weather statement, Dec 29, 6:11 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 611 PM CST THU DEC 29 2011 WIZ046-047-051-052-056>060-062>072-301500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 611 PM CST THU DEC 29 2011 ...ANOTHER TRICKY MORNING COMMUTE POSSIBLE FRIDAY... ANOTHER LOW PRESSURE SYSTEM IS DROPPING SOUTHEAST THROUGH THE DAKOTAS...AND WILL PASS JUST SOUTH OF WISCONSIN OVERNIGHT INTO FRIDAY. THE LOW WILL PUSH A MIX OF SNOW AND RAIN INTO SOUTHWEST WISCONSIN THIS EVENING...AND ACROSS THE REST OF SOUTHERN WISCONSIN AFTER MIDNIGHT. THE RAIN AND SNOW MIX IS EXPECTED TO FALL ALONG AND SOUTH OF A LONE ROCK TO MILWAUKEE LINE...WITH ALL SNOW EXPECTED TO THE NORTH. SOME SLEET AND FREEZING RAIN IS POSSIBLE SOUTHWEST OF MADISON OVERNIGHT...CREATING DIFFICULT DRIVING CONDITIONS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN WESTERN SECTIONS OF SOUTH CENTRAL WISCONSIN BY DAYBREAK...WITH A HALF INCH EXPECTED TO THE NORTH. ANOTHER INCH OF SNOW IS EXPECTED DURING THE MORNING BEFORE THE SNOW TAPERS OFF AFTER THE NOON HOUR. DRIVERS WILL WANT TO MONITOR THIS DEVELOPING SITUATION AND BE PREPARED TO ALLOW EXTRA TIME FOR TRAVEL OVERNIGHT AND ESPECIALLY FOR THE FRIDAY MORNING COMMUTE.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:12 PM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 8 more | 15 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.